Why did the government consider this painkiller very dangerous? Know what are the disadvantages of eating it
Indian Pharmacopoeia Commission (IPC) has issued an alert regarding Meftal painkiller. In the alert issued, the Commission said that the mefenamic acid used in the medicine Meftal has serious side effects.
Painkiller Safety Alert
The indian Pharmacopoeia Commission (IPC) has issued an alert regarding Meftal painkiller. In the alert issued, the Commission said that the mefenamic acid used in the medicine Meftal has serious side effects. This drug causes eosinophilia and systemic symptoms syndrome (DRESS) drug reactions. This medicine is used to get relief from pain. It is a painkiller. Mefenamic acid is used to relieve rheumatoid arthritis, osteoarthritis, pain, swelling, fever, and toothache.
Why was a red alert issued regarding this medicine?
In the alert issued, the Commission said that drug-drug syndrome has been detected as per the 'Pharmacovigilance Program of India' (PvPI) database. This dress syndrome can cause severe allergies. Due to this, there may be complaints like red spots on the skin, fever, rash, and lymphadenopathy. This problem may occur between 2 to 8 weeks. This medicine is not available over the counter. No one gives this medicine unless the doctor has written it in the prescription. This medicine is used extensively in India. This medicine is given to children for period pain, muscle and joint pain, and high fever.
Top brands in this medicine category include Blue Cross Laboratories' Meftal, Mankind Pharma's Mefkind P, Pfizer's Ponstan, Serum Institute's Mefnorm, and Dr. Reddy's Ibuklin P. It was also said in this alert that it is very important to keep a close eye on which medicines are given to the patients. It was also said that if any reaction occurred after taking the medicine, a report was immediately filed against the medicine under IPC.
DRESS syndrome is a common side effect of many nonsteroidal anti-inflammatory drugs (NSAIDs). Not everyone who takes NSAIDs has a severe allergy. According to a senior doctor in Gurugram, the incidence of DRESS syndrome with NSAIDs like Meftal is very rare.